MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. 2.0 MM OVER-THE-WIRE LEMAITRE VALVULOTOME

LEMAITRE VASCULAR, INC. 2.0 MM OVER-THE-WIRE LEMAITRE VALVULOTOME
Catalog Number 1005-00
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 09/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We have not received the complaint device for evaluation since the device has been discarded by the hospital.Hence, we could not conclusively determine the root cause of the defect.Our lot history records review for this lot number did not reveal any discrepancies related to the complaint event either in the manufacturing or the packaging processes.Further, we have not received any other complaints of a similar nature for devices from this lot.Therefore, we believe that it was an isolated incident.Please note that we do conduct 100% inspection of the blade assembly during the manufacturing process.Our quality control also samples these devices before final packaging to ensure proper blade adjustment.It is possible the blade or the centering hoop was damaged during the procedure influenced by patient's anatomy/condition or the operator's manipulation of the device during use since the device was found to be operational during preuse check.Our ifu properly warns users not to rotate the device in a vessel and not to advance the centering hoops in an open configuration as it may cause injury to the vein.Surgeon sutured the cut section of the vein using 6.0 prolene.Sales rep.On (b)(6) 2018 stated that the patient was doing fine in regards to the bypass.
 
Event or Problem Description
During femoral posterior tibial in-situ bypass, the cutting blades of the valvulotome cut the great saphenous vein about 4-5 cm above the distal end.6.0 prolene was used to suture the cut section of the vein.

Brand Name
2.0 MM OVER-THE-WIRE LEMAITRE VALVULOTOME
Common Device Name
VALVULOTOME
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key7975612
Report Number1220948-2018-00084
Device Sequence Number201584
Product Code MGZ
UDI-Device Identifier00840663100132
UDI-Public00840663100132
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K132190
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2019
Device Catalogue Number1005-00
Device Lot NumberELV61045V
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2018
Initial Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;